MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US LPS UNIV TIB HIN INS SM 12MM; KNEE OTHER IMPLANT

DEPUY ORTHOPAEDICS INC US LPS UNIV TIB HIN INS SM 12MM; KNEE OTHER IMPLANT
Catalog Number 198727212
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Information (3190)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Customer reported to (b)(6): implantation of knee-tep left side on (b)(6) 2017.Revision on (b)(6) 2017 because of patella luxation/subluxation.As per surgery report dated (b)(6) 2017: "¿patella is centered.The prothesis itself is well fixed in the bone.Inspection of inlay shows that the axis is disconnected from pe-inlay.So the rotation of femur is free; inlay does not participate rotation.".
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary
=
> conclusion and justification status: the complaint states implantation of knee-tep left side on (b)(6) 2017.Revision on (b)(6) 2017 because of patella luxation/subluxation.As per surgery report dated 16-may-2017: "¿patella is centred.The prothesis itself is well fixed in the bone.Inspection of inlay shows that the axis is disconnected from pe-inlay.So the rotation of femur is free; inlay does not participate rotation." the medical records and devices were reviewed by bioengineering; the medical records did not provide further information that could assist in identifying the root cause of this complaint.The patient was revised for patella subluxation, upon revision, it was discovered that the metal hinge pin had disassociated from the poly insert.Patella was positioned centrally.The 14mm insert was revised by a 16mm insert.It is not possible to establish causation or correlation between the reported patella subluxation and hinge pin disassociation.With regards to the insert; no malalignment or embedded debris identified, on the femoral bearing surface a hood score for pitting 1-5 was given, on the tibial bearing surface a hood score for abrasion was visible, and a hood score for deep scratching 6+ was given.A review of complaints databases and manufacturing records did not identify any anomalies.The complaint shall be closed with an undetermined conclusion; entered into the complaints database and monitored through trend analysis.If further information is received the complaint shall be reopened and investigated further.Post market surveillance is per (b)(4).Device history lot
=
> c53536.Device history review
=
> dhr reviewed for lot c53536 no deviations or non-conformances were noted.Reassigned to sq for ri/coc review.Ri/coc reviewed.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
LPS UNIV TIB HIN INS SM 12MM
Common Device Name
KNEE OTHER IMPLANT
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46582
MDR Report Key6871947
Report Number1818910-2017-24894
Device Sequence Number1324849
Product Code KRO
UDI-Device Identifier10603295079484
UDI-Public10603295079484
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K091453
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Catalogue Number198727212
Device Lot Number703
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/16/2017
Initial Date Received by Manufacturer 08/21/2017
Supplement Date Received by Manufacturer09/14/2017
04/13/2018
Initial Report FDA Received Date09/18/2017
Supplement Report FDA Received Date10/10/2017
04/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR